MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888412007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during insertion of the chronic capd (continuous ambulatory peritoneal dialysis) catheter under local anesthesia, when fluid was flushed for testing to the peritoneum cavity, the hcp (healthcare professional) found that there was a fluid/dialysate solution leak near the deep cuff which was to be placed deep in the abdominal wall before entering peritoneal cavity (cuff near the internal portion of the catheter).The leak was discovered during the implantation itself, procedure was in progress, it was never completed before the leak was noticed, the patient did not require any diagnostic testing to check the leak, and there was no leak from the exit site before discovering the leak near the cuff.On the closer examination, upon the removal, the hcp found a breakage (crack/cut) at the transparent tube near the deep cuff of the catheter, it was still intact, immediately a fresh/new chronic pd (peritoneal dialysis) catheter was inserted/used as intervention on the same day of event and the procedure was completed.The catheter was not repaired, tego was not utilized, there was no luer adapter issue, and betadine was the cleaning agent used on the device.Prior to use, nothing unusual observed on the device and as per hcp, flushing was not done.No other products being utilized with the device.There was no blood loss, and the patient did not require additional surgical procedure/additional anesthesia due to the event.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during insertion of the chronic capd (continuous ambulatory peritoneal dialysis) catheter under local anesthesia, when fluid was flushed for testing to the peritoneum cavity, the hcp (healthcare professional) found that there was a fluid/dialysate solution leak near the deep cuff which was to be placed deep in the abdominal wall before entering peritoneal cavity (cuff near the internal portion of the catheter).The leak was discovered during the implantation itself, procedure was in progress, it was never completed before the leak was noticed, the patient did not require any diagnostic testing to check the leak, and there was no leak from the exit site before discovering the leak near the cuff.On the closer examination, upon the removal, the hcp found a breakage (crack/cut) at the transparent tube near the deep cuff of the catheter, it was still intact, immediately a fresh/new chronic pd (peritoneal dialysis) catheter was inserted/used as intervention on the same day of event and the procedure was completed.The catheter was not repaired, tego was not utilized, there was no luer adapter issue, and betadine was the cleaning agent used on the device.The insertion site was treated as per the institution protocol aseptic techniques, betadine (povidine iodine) solution was used.Prior to use, nothing unusual observed on the device and as per hcp, flushing was not done.No other products being utilized with the device.There was no blood loss, and the patient did not require additional surgical procedure/additional anesthesia due to the event.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the images depict a hole near the cuff of the catheter.It was reported that there was a leak on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 corrected information: d9 (return date) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the catheter appeared intact.The catheter was submerged into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.Air bubbles were present near the cuff.A small hole was observed.It was reported that there was a leak on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when contact is made with a sharp surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: inspect the catheter frequently for nicks, scrapes, cuts, etc.Which could impair performance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
clay chandler
5920 longbow drive
boulder,co, CO 80301
3035306409
MDR Report Key13044687
Report Number3009211636-2021-00374
Device Sequence Number5436694
Product Code FJS
UDI-Device Identifier10884521004375
UDI-Public10884521004375
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2022
Device Model Number8888412007
Device Catalogue Number8888412007
Device Lot Number1710100083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2021
Supplement Date Received by Manufacturer12/23/2021
02/10/2022
03/25/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date01/11/2022
02/22/2022
03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Patient Weight55 KG